MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)
Catalog Number 808179100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that seraclone anti-jk(a) did not react as expected.The customer observed this issue with one patient sample.The reagent had been working fine until they had one patient react negative with anti-jka (heterozygous control reacted 1+ weak).Repeat testing using another vial of same lot of anti-jka got the patient reacting weak and the control 2+ (different control cell used).The customer used two drops of antisera, incubated for 30 minutes at room temperature (20-24c), spun for 20 seconds at 3500 rpm.The customer did not provide a date of event.The customer returned the complaint sample and also the patient sample that caused a false negative test result for investigational testing.Our quality control laboratory tested the complaint sample for potency and specificity in parallel with their retention sample and a reference lot.The minimum titer of 8 was exceeded.All three reagents (complaint sample, retention sample and reference lot) showed comparable results.Furthermore, the patient sample was tested with the complaint sample, the retention sample, and the reference lot.The testing was done with an incubation for 15 minutes and for 30 minutes at room temperature.In all cases the patient sample showed strong positive results.The reaction strength was 3+ respectively 4w positive.Quality control laboratory centrifuged 60 seconds at 823 x g.The complaint was classified as unjustified.The complaint sample and the retention sample reacted as expected.The patient sample of customer reacted strongly positive with the complaint sample.We advised the customer to follow the instruction for use (ifu) and centrifuge 60 seconds at 800 to 1000 x g.The shortened centrifugation time might be the cause for the false negative reaction at the customer´s site.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.An internal quality notification no.(b)(4) was raised because of the delay in filing this medical device report.

Brand Name
BLOOD GROUPING REAGENT ANTI-JK(A)
Common Device Name
SERACLONE ANTI-JK(A)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13016070
Report Number9610824-2021-00081
Device Sequence Number5188266
Product Code QHR
UDI-Device Identifier07611969951758
UDI-Public(01)07611969951758(17)220423(10)8036010-01
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Catalogue Number808179100
Device Lot Number8036010-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL-I11, LOT 9124011-00
Patient SexUnknown